MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Break (1069); Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that failure to deflate, removal difficulties, and shaft break were encountered.The 75% stenosed target lesion was located in the non-tortuous and non-calcified external iliac artery.A 5.0mmx80mmx135cm (4f) sterling balloon catheter was advanced for dilatation; however, during the procedure, the balloon did not fully deflate.Upon withdrawal, the device got stuck within the sheath and the balloon shaft broke.The partially inflated balloon was pulled out through the sheath along with the guidewire.No patient complications were reported and the patient condition was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The device was microscopically and visually examined.The shaft of the device has multiple stretched down areas and kinks.The total length of stretched down shaft areas were approximately 100cm.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded, and the device also had a pinched tip.There was a separation 13.4cm proximal to the distal (tip) portion of the device.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported break as there was separation to the device.The device also had numerous kinks to the shaft.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11570872
Report Number2134265-2021-03299
Device Sequence Number3599278
Product Code DQY
UDI-Device Identifier08714729122951
UDI-Public08714729122951
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022881473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1